Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 28, NWS Corpus Christi, TX

May 31, 2016Jim Wells County, Kleberg County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 31, 2016, 7:55 PM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2016, 7:55 PM CDT (00:55 UTC)
Expired
May 31, 2016, 10:00 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Jim Wells County, TX, Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:25 PM CDTFLASH FLOODPremont, TXWATER UP TO HOMES IN PREMONT.
May 31, 9:06 PM CDTHEAVY RAIN 6.12 W Kingsville Naval Ai, TXWATER FLOWING INTO HOUSE WITH ADDITIONAL HOMES FLOODED IN NEIGHBORHOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

555 
WGUS54 KCRP 010055
FFWCRP
TXC249-273-010300-
/O.NEW.KCRP.FF.W.0028.160601T0055Z-160601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
755 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN JIM WELLS COUNTY IN SOUTHERN TEXAS...
  KLEBERG COUNTY IN SOUTHERN TEXAS...

* UNTIL 1000 PM CDT

* AT 753 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN ACROSS MUCH OF THE WARNED AREA WITH AN ADDITIONAL
  ONE TO TWO INCHES POSSIBLE. FLASH FLOODING IS ALREADY OCCURRING
  ACROSS KINGSVILLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KINGSVILLE...PREMONT...LA GLORIA...RIVIERA BEACH...PALITO BLANCO...
  RICARDO...KINGSVILLE NAVAL AIR STATION...BEN BOLT...RIVIERA AND LOYOLA
  BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2726 9799 2727 9823 2765 9823 2765 9794
      2762 9792 2762 9789 2759 9787 2756 9784
      2756 9754 2723 9756 2724 9763 2728 9765
      2726 9773 2728 9776 2727 9777 2728 9778
      2727 9781 2725 9783 2724 9792 2721 9798

$$

HART
2 follow-up statements
494 
WGUS74 KCRP 010157
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 PM CDT TUE MAY 31 2016

TXC249-273-010300-
/O.CON.KCRP.FF.W.0028.000000T0000Z-160601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS TX-KLEBERG TX-
857 PM CDT TUE MAY 31 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN JIM WELLS AND KLEBERG COUNTIES...

AT 856 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN PERSISTING ACROSS KLEBERG COUNTY. UP TO FOUR INCHES OF
RAIN HAVE ALREADY FALLEN WITH AN ADDITIONAL INCH POSSIBLE. ALTHOUGH
RAIN HAS LET UP ACROSS JIM WELLS COUNTY...WATER LEVELS WILL BE SLOW
TO RECEDE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSVILLE...PREMONT...LA GLORIA...RIVIERA BEACH...PALITO BLANCO...
RICARDO...KINGSVILLE NAVAL AIR STATION...BEN BOLT...RIVIERA AND LOYOLA
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2726 9799 2727 9823 2765 9823 2765 9794
      2762 9792 2762 9789 2759 9787 2756 9784
      2756 9754 2723 9756 2724 9763 2728 9765
      2726 9773 2728 9776 2727 9777 2728 9778
      2727 9781 2725 9783 2724 9792 2721 9798

$$

HART
219 
WGUS74 KCRP 010255
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
955 PM CDT TUE MAY 31 2016

TXC249-273-010304-
/O.EXP.KCRP.FF.W.0028.000000T0000Z-160601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS TX-KLEBERG TX-
955 PM CDT TUE MAY 31 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN JIM WELLS AND KLEBERG
COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 2726 9799 2727 9823 2765 9823 2765 9794
      2762 9792 2762 9789 2759 9787 2756 9784
      2756 9754 2723 9756 2724 9763 2728 9765
      2726 9773 2728 9776 2727 9777 2728 9778
      2727 9781 2725 9783 2724 9792 2721 9798

$$

HEAVENER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:33 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 31, 6:33 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016

.DISCUSSION...Update for 00z Aviation.

&&

.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  76  84  72  /  90  30  50  70  60
Victoria          74  88  72  84  70  /  90  40  50  70  70
Laredo            77  93  73  86  71  /  50  30  70  60  50
Alice             74  90  74  85  71  /  80  30  60  70  60
Rockport          79  88  78  83  74  /  90  30  40  70  60
Cotulla           75  90  72  84  68  /  80  40  70  70  50
Kingsville        76  91  75  85  71  /  70  30  50  70  60
Navy Corpus       79  88  78  83  75  /  80  30  40  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria.

GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, May 31, 5:48 AM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE MAY 31 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR.
THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH
FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS
WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM
ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Local storm report, May 31, 7:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             RICARDO                 27.42N 97.85W
05/31/2016  E2.75 INCH       KLEBERG            TX   PUBLIC

            PICTURES OF BASEBALL SIZE HAIL RECEIVED IN REAL TIME.

&&

HART
Local storm report, May 31, 7:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
744 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     FUNNEL CLOUD     RICARDO                 27.42N 97.85W
05/31/2016                   KLEBERG            TX   PUBLIC

            IMAGES SUBMITTED OF FUNNEL CLOUD NEAR RICARDO.

&&

HART
Local storm report, May 31, 7:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY RAIN       BENAVIDES               27.60N 98.41W
05/31/2016  M2.24 INCH       DUVAL              TX   TRAINED SPOTTER

            2.24 INCHES IN 30 MINUTES.

&&

HART
Local storm report, May 31, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
747 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND GST     KINGSVILLE              27.51N 97.86W
05/31/2016  M51 MPH          KLEBERG            TX   ASOS

&&

HART
Local storm report, May 31, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             KINGSVILLE              27.51N 97.86W
05/31/2016  E1.00 INCH       KLEBERG            TX   PUBLIC

&&

HART
Special weather statement, May 31, 7:51 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 PM CDT TUE MAY 31 2016

TXZ239-240-010145-
WEBB-DUVAL-
751 PM CDT TUE MAY 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND NORTHWESTERN
DUVAL COUNTIES...

AT 750 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF FORT EWELL SITE TO
LAREDO AND RIO BRAVO. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAREDO...FREER...RIO BRAVO...EL CENIZO...BOTINES...SEVEN SISTERS...COLUMBIA
BRIDGE...UNITED SOUTH HIGH SCHOOL...BRUNI...RANCHOS PENITAS WEST...
CALLAGHAN...LAS TIENDAS...RIO BRAVO--EL CENIZO...AGUILARES...UNITEC
INDUSTRIAL PARK...LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL AIRPORT...
RANCHITOS LAS LOMAS...MIRANDO CITY AND TEXAS A&M INTERNATIONAL
UNIVERSITY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2727 9933 2732 9937 2728 9943 2730 9953
      2748 9948 2750 9953 2757 9951 2761 9955
      2760 9959 2764 9960 2763 9964 2766 9967
      2767 9972 2792 9986 2803 9836 2735 9877
      2735 9880 2727 9882
TIME...MOT...LOC 0050Z 265DEG 30KT 2798 9897 2738 9946

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:14 PM CDTTornado WarningCRPKleberg19 min
May 31, 7:24 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
May 31, 7:31 PM CDTSevere Thunderstorm WarningCRPKleberg44 min
May 31, 7:39 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg37 min
May 31, 7:41 PM CDTSpecial Marine WarningCRP94 min
May 31, 7:51 PM CDTSpecial Weather StatementCRPWebb54 min
May 31, 7:58 PM CDTSpecial Weather StatementCRPGoliad, Jim Wells, Nueces, Refugio, San Patricio62 min
May 31, 8:15 PM CDTSpecial Weather StatementCRPKleberg30 min
May 31, 8:22 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio53 min
May 31, 8:24 PM CDTSevere Thunderstorm WarningCRPKleberg51 min
May 31, 8:29 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
May 31, 9:04 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Goliad, Refugio, Victoria3 hr
May 31, 10:00 PM CDTAreal Flood WarningCRPJim Wells, Kleberg6 hr
Jun 1, 12:12 AM CDTSpecial Marine WarningCRP93 min
Jun 1, 1:03 AM CDTSpecial Marine WarningCRP87 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.